Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 3, 2017, 9:32 PM CDT for Saint Tammany Parish, Louisiana. It took effect at May 4, 2017, 3:07 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 9:32 PM CDT (02:32 UTC)
- In effect from
- May 4, 2017, 3:07 AM CDT
- Expired
- May 5, 2017, 7:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
369 WGUS44 KLIX 040232 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 932 PM CDT Wed May 3 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-050832- /O.NEW.KLIX.FL.W.0036.170504T0807Z-170506T0000Z/ /CVEL1.1.ER.170504T0807Z.170504T1800Z.170505T1800Z.NO/ 932 PM CDT Wed May 3 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Falaya River At Boston St in Covington. * from late tonight to Friday evening. * At 8:30 PM Wednesday the stage was 2.4 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by early Thursday and continue to rise to near 9.0 feet by Thursday early afternoon. The river will fall below flood stage by Friday early afternoon. * Impact...At 9.0 feet...Bogue Falaya River park will be inundated. Some classrooms at Christ Episcopal School grounds will flood. * Impact...At 7.0 feet...Water will rise onto the right bank flooding property of the bogue falaya towers at east Boston Street and threatening commercial property on the left bank near Military Road. Bogue falaya river park and christ episcopal school grounds will begin to flood * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
2 follow-up statements
784 WGUS84 KLIX 041520 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1020 AM CDT Thu May 4 2017 ...The flood warning continues for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-051200- /O.EXT.KLIX.FL.W.0036.000000T0000Z-170505T1200Z/ /CVEL1.1.ER.170505T0600Z.170505T0600Z.170505T0600Z.NO/ 1020 AM CDT Thu May 4 2017 The Flood Warning continues for The Bogue Falaya River At Boston St in Covington. * until Friday morning. * At 9:30 AM Thursday the stage was 3.9 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise to near flood stage at 6 feet after midnight tomorrow. * Impact...At 6.0 feet...The river will leave its banks under the Boston Street bridge and begin to flood the boston towers property && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
477 WGUS84 KLIX 050039 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 738 PM CDT Thu May 4 2017 ...The flood warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-050108- /O.CAN.KLIX.FL.W.0036.000000T0000Z-170505T1200Z/ /CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 738 PM CDT Thu May 4 2017 The Flood Warning is cancelled for The Bogue Falaya River At Boston St in Covington. * At 6:30 PM Thursday the stage was 3.5 feet. * Flood stage is 6.0 feet. * Forecast...The river crested below flood stage at 3.7 feet. The river will fall to 2.2 feet by Friday morning. && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 8:28 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 3, 8:28 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
828 PM CDT Wed May 3 2017
.SOUNDING DISCUSSION...
There were no problems with the upper air release this evening.
The 00Z sounding indicated a stable layer in the lower levels of
the atmosphere...below 850 mb...beneath an inversion. Above this
inversion, the sounding was unstable up through the mid levels. A
layer of drier air was noted below 700 mb. The precipitable water
value was 1.35 inches. Moderate to strong southeast flow was
present below the aforementioned inversion, with southwest winds
above the inversion veering to the west with height in the mid
levels. 11
&&
.PREV DISCUSSION... /issued 354 PM CDT Wed May 3 2017/
SYNOPSIS...
Low pressure currently centered near Texarkana with one warm front
along the southern border of Tennessee and a second warm front
just south of the Louisiana coast, where it has been anchored all
day. Convection has been riding just north of this front this
afternoon across areas south of Interstate 10. While many areas
warmed to near forecast highs this morning, as rain moved in,
temperatures have fallen significantly into the 60s for much of
the area. Likely to see a brief spurt of gusty winds over the next
hour or two as pressures near Lake Pontchartrain have jumped about
4 mb in the last hour. Will drop Tornado Watch 190 with issuance
of forecast package as convection has moved out of those areas.
SHORT TERM...
Mesoscale models have struggled with convection today, as warm
front still has not moved inland. This is bringing heavy rain axis
closer to the coast, and heavy rain emphasis more likely to be
south of Lake Pontchartrain tonight. Reluctant to drop Flash Flood
Watch over northern portions of the area, as convection with
squall line could still drop a quick couple of inches of rain. As
we have not gotten into the warm sector for significant
destabilization, threat of severe weather is somewhat less, but
not zero.
Will need to monitor areas downwind of Lake Pontchartrain behind
the front for the potential of a Wind Advisory. For now, it
appears winds will be short of advisory criteria...which is 25
mph sustained.
Current scenario would have heaviest precipitation east of the
CWA prior to 12z, but still could see lingering showers/rain
through the morning hours. Should see some clearing by late
afternoon as system shifts east across Mississippi and Alabama.
Friday and Saturday will be dry and cool. Lows both mornings
likely to be 10-15 degrees below normal. With dry air in place,
highs 75 to 80 both days. 35
LONG TERM...
Upper ridging will move into the area and take up residence Sunday
through the middle of next week. Dry weather with temperatures
warming into the mid, and possibly upper 80s. Lows gradually
moderating from the 50s to the 60s. No large variations in medium
range guidance.
AVIATION...
A generally messy forecast for the next 24 hours with widespread
showers and thunderstorms. While there is lower than normal
confidence, have tried to capture short term trends and the timing
of the worst conditions as the squall line moves through this
evening and tonight. Conditions should gradually improve from west
to east Thursday morning, but winds will remain elevated and gusty
depending on location due to a tight pressure gradient as high
pressure builds into the area. 95/DM
MARINE...
Headlines remain in place with exercise caution headlines now and
Small Craft Advisories going into effect at 06z. Could see a few
gusts to gale force, but confidence not high enough for a warning.
Advisories currently through 00z Friday, but likely to need
extended beyond that. Probably will be carrying headlines through
at least Friday night for most of the coastal waters before
conditions begin to subside. 35
DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Flash Flood Watch and Severe threat through tonight.
Decision Support Service (DSS) Code Legend:
GREEN = No weather impacts that require action
BLUE = Long fused Watch/Warning/Advisory in effect or high
visibility event
YELLOW = Heightened impacts with short fused
Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
Nearby tropical events, HAZMAT or other large episodes
RED = Full engagement for moderate risk of severe weather; Direct
tropical threats; events of national significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 65 46 73 / 100 10 0 0
BTR 56 69 50 74 / 100 10 0 0
ASD 61 69 49 76 / 100 40 10 0
MSY 63 70 53 75 / 100 30 0 0
GPT 65 72 51 75 / 100 60 10 0
PQL 64 73 47 76 / 100 60 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 AM CDT Thursday for LAZ034>037-039-040-
046>050-056>072.
GM...Small Craft Advisory from midnight tonight to 7 PM CDT Thursday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch until 7 AM CDT Thursday for MSZ068>071-077-
080>082.
GM...Small Craft Advisory from midnight tonight to 7 PM CDT Thursday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, May 3, 6:03 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 603 PM CDT Wed May 3 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-041115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 603 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight There is a slight risk of severe thunderstorms for all of southern Mississippi and southeast Louisiana tonight. The main hazards with severe weather will be tornadoes, damaging winds and large hail. A Flash Flood Watch is in effect for all of southern Mississippi and southeast Louisiana through 7 am Thursday. Total rainfall amounts are expected to be 3 to 5 inches with locally higher amounts possible. Small craft advisories are posted starting at midnight tonight through at least Thursday afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories may be extended into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely later tonight.
In the hours before
Local storm report, May 3, 5:18 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM MARINE TSTM WIND 31 E VENICE 29.30N 88.84W
05/03/2017 M47.00 MPH GMZ555 LA AWOS
AWOS STATION KMIS ON OIL PLATFORM IN MAIN PASS BLOCK 140B
REPORTED A SUSTAINED 41 KNOT WIND IN A THUNDERSTORM.
&&
BWAGNERLocal storm report, May 3, 5:59 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM MARINE TSTM WIND 55 E VENICE 29.27N 88.44W
05/03/2017 M48.00 MPH GMZ577 XX AWOS
KVKY MEASURED A 42 KNOT GUST.
&&
CBANNANSpecial weather statement, May 3, 7:22 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
722 PM CDT WED MAY 3 2017
LAZ037-046>050-056-057-072-040045-
Livingston-Iberville-Ascension-St. Helena-Southern
Tangipahoa-Assumption-West Baton Rouge-St. James-East Baton Rouge-
722 PM CDT WED MAY 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASCENSION...WESTERN ST.
JAMES...SOUTHEASTERN WEST BATON ROUGE...SOUTHERN ST. HELENA...
LIVINGSTON...SOUTHEASTERN IBERVILLE...WEST CENTRAL TANGIPAHOA...EAST
BATON ROUGE AND NORTHEASTERN ASSUMPTION PARISHES...
At 721 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Baker to Bayou Sorrel. Movement was east
at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales,
Donaldsonville, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel,
Walker, Addis, Brusly, White Castle, Livingston, Independence,
Sorrento, French Settlement, Albany and Port Vincent.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3068 9121 3067 9057 3065 9057 3066 9050
2995 9079 3010 9144
TIME...MOT...LOC 0021Z 277DEG 47KT 3061 9117 3016 9135Special weather statement, May 3, 7:55 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
755 PM CDT WED MAY 3 2017
LAZ049-050-058-071-072-040130-
Livingston-Ascension-Northern Tangipahoa-Southern Tangipahoa-St. John
The Baptist-
755 PM CDT WED MAY 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOHN THE BAPTIST...
CENTRAL ASCENSION...LIVINGSTON AND TANGIPAHOA PARISHES...
At 755 PM CDT, a strong thunderstorm was located near Whitehall, or
16 miles northeast of Gonzales, moving east at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Gonzales, Ponchatoula, Walker, Livingston, Independence,
Sorrento, French Settlement, Albany, Port Vincent, Springfield,
Natalbany, Robert, Whitehall, Killian and Tickfaw.
LAT...LON 3074 9026 3035 9025 3025 9034 3022 9041
3015 9043 3016 9064 3017 9064 3015 9070
3016 9092 3034 9091 3034 9090 3052 9090
3078 9028
TIME...MOT...LOC 0055Z 263DEG 47KT 3036 9070Special weather statement, May 3, 9:24 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
924 PM CDT WED MAY 3 2017
LAZ040-062-MSZ080-081-040300-
Orleans-St. Tammany-Harrison-Hancock-
924 PM CDT WED MAY 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS AND
SOUTHEASTERN ST. TAMMANY PARISHES...WESTERN HARRISON AND HANCOCK
COUNTIES...
At 924 PM CDT, a strong thunderstorm was located near Pearlington, or
11 miles east of Slidell, moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Slidell, Long Beach, Bay St. Louis, Waveland, Diamondhead, Pearl
River, Kiln, Pearlington, Shoreline Park and Stennis Space Center.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3030 8929 3036 8928 3037 8935 3033 8938
3034 8934 3031 8933 3025 8942 3018 8946
3019 8946 3016 8962 3018 8958 3018 8960
3011 8970 3016 8971 3016 8966 3017 8972
3038 8977 3060 8920 3034 8916
TIME...MOT...LOC 0224Z 261DEG 34KT 3030 8958
CABLocal storm report, May 3, 9:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
931 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
05/03/2017 M41 MPH ORLEANS LA ASOS
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:22 PM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint James | 23 min |
| May 3, 7:55 PM CDT | Special Weather Statement | LIX | Ascension, Livingston, Tangipahoa | 35 min |
| May 3, 8:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| May 3, 9:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| May 3, 9:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| May 3, 11:18 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| May 3, 11:19 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| May 4, 12:12 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 4, 12:13 AM CDT | Special Weather Statement | LIX | Plaquemines | 47 min |
| May 4, 12:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 12:39 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 51 min |
| May 4, 1:11 AM CDT | Special Marine Warning | LIX | 64 min | |
| May 4, 1:13 AM CDT | Special Marine Warning | LIX | 62 min | |
| May 4, 2:15 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 4, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 4, 3:11 AM CDT | Special Marine Warning | LIX | 49 min | |
| May 4, 3:13 AM CDT | Special Marine Warning | LIX | 47 min | |
| May 4, 5:26 AM CDT | Special Marine Warning | LIX | 79 min | |
| May 4, 6:42 AM CDT | Special Marine Warning | LIX | 63 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.